Show simple item record

Files in this item

Thumbnail

Item metadata

dc.contributor.authorEast, James
dc.contributor.authorKumar, Jitender
dc.contributor.authorMitchell, James D.
dc.contributor.authorWilson, Wilf A.
dc.date.accessioned2019-02-21T00:33:45Z
dc.date.available2019-02-21T00:33:45Z
dc.date.issued2018-06-15
dc.identifier.citationEast , J , Kumar , J , Mitchell , J D & Wilson , W A 2018 , ' Maximal subsemigroups of finite transformation and diagram monoids ' , Journal of Algebra , vol. 504 , pp. 176-216 . https://doi.org/10.1016/j.jalgebra.2018.01.048en
dc.identifier.issn0021-8693
dc.identifier.otherPURE: 252359517
dc.identifier.otherPURE UUID: ad36c0b8-41ad-4c11-b6c1-e65c8f443081
dc.identifier.otherRIS: urn:51F957BCA043BD3D49090344FAA7E948
dc.identifier.otherScopus: 85042662165
dc.identifier.otherORCID: /0000-0002-5489-1617/work/73700794
dc.identifier.otherWOS: 000431284200007
dc.identifier.otherORCID: /0000-0002-3382-9603/work/85855347
dc.identifier.urihttp://hdl.handle.net/10023/17110
dc.descriptionThe first author gratefully acknowledges the support of the Glasgow Learning, Teaching, and Research Fund in partially funding his visit to the third author in July, 2014. The second author wishes to acknowledge the support of research initiation grant [0076|2016] provided by BITS Pilani, Pilani. The fourth author wishes to acknowledge the support of his Carnegie Ph.D. Scholarship from the Carnegie Trust for the Universities of Scotland.en
dc.description.abstractWe describe and count the maximal subsemigroups of many well-known transformation monoids, and diagram monoids, using a new unified framework that allows the treatment of several classes of monoids simultaneously. The problem of determining the maximal subsemigroups of a finite monoid of transformations has been extensively studied in the literature. To our knowledge, every existing result in the literature is a special case of the approach we present. In particular, our technique can be used to determine the maximal subsemigroups of the full spectrum of monoids of order- or orientation-preserving transformations and partial permutations considered by I. Dimitrova, V. H. Fernandes, and co-authors. We only present details for the transformation monoids whose maximal subsemigroups were not previously known; and for certain diagram monoids, such as the partition, Brauer, Jones, and Motzkin monoids. The technique we present is based on a specialised version of an algorithm for determining the maximal subsemigroups of any finite semigroup, developed by the third and fourth authors, and available in the Semigroups package for GAP, an open source computer algebra system. This allows us to concisely present the descriptions of the maximal subsemigroups, and to clearly see their common features.
dc.language.isoeng
dc.relation.ispartofJournal of Algebraen
dc.rights© 2018 Elsevier Ltd. This work has been made available online in accordance with the publisher’s policies. This is the author created, accepted version manuscript following peer review and may differ slightly from the final published version. The final published version of this work is available at https://doi.org/10.1016/j.jalgebra.2018.01.048en
dc.subjectMaximal subsemigroupsen
dc.subjectTransformation semigroupen
dc.subjectDiagram monoiden
dc.subjectPermutation groupsen
dc.subjectMaximal subgroupsen
dc.subjectGraphen
dc.subjectMaximal independent seten
dc.subjectPartition monoiden
dc.subjectQA Mathematicsen
dc.subjectT-NDASen
dc.subject.lccQAen
dc.titleMaximal subsemigroups of finite transformation and diagram monoidsen
dc.typeJournal articleen
dc.description.versionPostprinten
dc.contributor.institutionUniversity of St Andrews.Pure Mathematicsen
dc.contributor.institutionUniversity of St Andrews.Centre for Interdisciplinary Research in Computational Algebraen
dc.identifier.doihttps://doi.org/10.1016/j.jalgebra.2018.01.048
dc.description.statusPeer revieweden
dc.date.embargoedUntil2019-02-21


This item appears in the following Collection(s)

Show simple item record